Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Dandruff, dry skin, acne on back and head, dry and rough hair due to frequent washing. Treatment for dandruff?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 304 Questions
I am suffering from dandruff from quite sometime .I have consulted many a times for the same but the problem seems to persist since it only gives temporary solution. i have taken the suggested shampoo and medicines but did not get good result .I feel because of the drandruff my skin also becomes dry and i have frequent eruption at the back of my body .Sometimes acne like erutions are there in the head also .Please suggest as this is taking a toll on my hairs also with hairs getting very dry and rough due to frequent hair wash (every alternate day sometime daily) because of dandruff.My hair structure is dry and rough .have not used any chemicals from last 2 years .
Posted Mon, 7 May 2012 in Skin Hair and Nails
Answered by Dr. Rohit Batra 1 hour later


Thanks for your query.

Dandruff is a fungal infection. It requires an anti fungal treatment - topical, shampoos and oral as per the severity.

Things like seborrhoic dermatitis, scalp psoriasis and tinea capitis can mimic the lesions of dandruff.

Hairfall is not a part of dandruff infection and hence should not be related to it. Acne as on face can occur on back, shoulders, upper chest and at times on scalp because of excessive oil secretion.

Going by your history and the lesions at various sites of body it seems that you have an excessive oil secretion leading to these problems and should be considered for a course of retinoids under a supervision of a qualified dermatologist.

Dryness of hair might because of excessive washing.

I encourage you to consult a competent dermatologist who can prescribe you antifungal medications and retinoids.

Hope this answers your query. Should you have any additional queries, I will be available to follow up.

Dr.Rohit Batra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor